Alert archive / Oregon / Hazardous Seas Warnings in 2011
Hazardous Seas Warning 40, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Sep 24, 2011, 6:42 PM PDT. It was in force for 51 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2011, 6:42 PM PDT (01:42 UTC)
- Expired
- Sep 26, 2011, 10:11 PM PDT
- In force
- 51 hr
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Sep 24, 2:39 PM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 24, 2:39 PM PDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PDT SAT SEP 24 2011
.DISCUSSION...NO BIG CHANGES WERE MADE TO THE FORECAST TODAY.
MODELS CONTINUE TO ADVERTISE A COLD FRONT AFFECTING THE PACIFIC
NORTHWEST LATE TONIGHT INTO TOMORROW. CURRENT SATELLITE IMAGERY
SHOWS AN OCCLUDED LOW PRESSURE SYSTEM NEAR 42N 134W. THE PRESSURE
GRADIENT IS TIGHTENING AHEAD OF THE LOW...WITH GUSTY SOUTH WINDS
AFFECTING THE USUAL SUSPECTS...SHASTA VALLEY AND HIGHER TERRAIN OF
THE EAST SIDE. I HAVE RAMPED UP THE WINDS IN THE FORECAST SOME FOR
THE SHASTA VALLEY AS 700MB FLOW OF 40KT WILL MAINTAIN GUSTY
CONDITIONS INTO THE EARLY EVENING. ADDITIONALLY...SOME CUMULUS ARE
DEVELOPING OVER MODOC COUNTY AND THE CASCADES. STRONG SHEAR IN
COMBINATION WITH MARGINAL INSTABILITY WILL LIMIT VERTICAL
DEVELOPMENT OF THESE CLOUDS...BUT A FEW THUNDERSTORMS ARE STILL
POSSIBLE OVER MODOC COUNTY.
IN TERMS OF THE PRECIPITATION FORECAST...I HAVE INCREASED POPS SOME
AND MOVED THEM AHEAD IN TIME BASED ON MODELS TRENDING TOWARDS AN
EARLIER ARRIVAL OF THE FRONT. WHILE MOST OF THE AREA WILL NOT SEE
COPIOUS AMOUNTS OF PRECIPITATION...THE SUNDAY RAIN WILL REPRESENT
THE FIRST WIDESPREAD RAINFALL IN MONTHS. UP TO AN INCH OF RAIN IS
EXPECTED ALONG THE SOUTHWEST OREGON COAST...WITH NEARLY A QUARTER
INCH POSSIBLE OVER WESTERN SISKIYOU COUNTY AND INLAND AREAS FROM
THE CASCADES WESTWARD. GIVEN SUBSTANTIAL DRYING SOUTHERLY FLOW
AHEAD OF THE FRONT THE ROGUE VALLEY SHOULD RECEIVE LESS THAN A
TENTH OF AN INCH. LASTLY...THE EAST SIDE WILL STAY MAINLY
DRY...WITH LESS THAN A TENTH OF AN INCH THERE AS WELL.
COOLER TEMPERATURES IS THE THIRD MAIN EFFECT FROM THIS FRONT. YOU
WILL NO DOUBT FEEL THE CHANGE IN AIR MASS TOMORROW...WITH
TEMPERATURES DROPPING ABOUT 20 DEGREES F FROM TODAY. THIS COMES ON
THE HEELS OF FRIDAYS RECORD HEAT FOR KLAMATH FALLS AND MOUNT
SHASTA. HIGH TEMPERATURES TOMORROW WILL BE THE COOLEST IN MORE THAN
TWO MONTHS.
HAVE OPTED TO LEAVE OUT FOG FOR THE UMPQUA BASIN SUNDAY NIGHT BASED
ON EXTENSIVE CLOUD COVER ALOFT...BUT FOG SEASON IS JUST AROUND THE
CORNER AND FUTURE SHIFTS MAY WANT TO CONSIDER THAT GIVEN POSSIBLE
WET GROUND AND STABLE CONDITIONS. A WARM FRONT WILL SKIRT THE
FORECAST AREA ON MONDAY...WITH MORE RAIN EXPECTED GENERALLY ALONG
AND NORTH OF A LINE FROM CAPE BLANCO TO CRATER LAKE.
A WARMING TREND WILL BEGIN ON TUESDAY AND LAST THROUGH THURSDAY WITH
MOSTLY DRY CONDITIONS EXPECTED DURING THIS PERIOD. AFTER THURSDAY
MODELS DISAGREE SOME ON THE PATTERN. GFS ENSEMBLE MEMBERS
GENERALLY FAVOR MOSTLY FLAT UPPER LEVEL FLOW OVER THE PACIFIC
NORTHWEST...RESULTING IN NEAR OR ABOVE NORMAL TEMPERATURES AND DRY
WEATHER. THE ECMWF SUGGESTS A MORE MERIDIONAL PATTERN WITH A
TROUGH OFFSHORE AND PERHAPS SOME AFTERNOON SHOWERS OVER THE AREA.
HAVE OPTED TO BLEND THE TWO SOLUTIONS SO HAVE SOME SLIGHT CHANCES
OF PRECIPITATION FRIDAY AND SATURDAY MAINLY OVER THE HIGHER
TERRAIN AND COASTLINE...AND TEMPERATURES ARE NEAR OR ABOVE NORMAL.
&&
.AVIATION...THE APPROACHING COLD FRONT IS LIFTING THE MARINE LAYER
AND DISRUPTING IT SOME...AND CEILINGS ARE GENERALLY MVFR ALONG THE
COAST EXCEPT FOR EXTREME SOUTHERN OREGON COAST NEAR BROOKINGS.
ADDITIONALLY GUSTY SOUTH WINDS AHEAD OF THE FRONT ARE IMPACTING THE
SHASTA VALLEY AND EAST SIDE SO TURBULENCE WILL BE INCREASING THIS
AFTERNOON OVER MOST OF THE EXPOSED TERRAIN. WINDS WILL GRADUALLY
DIMINISH A FEW HOURS AFTER SUNSET. VFR CONDITIONS EXIST EVERYWHERE
EXCEPT FOR THE COAST...AND WILL CONTINUE THAT WAY THROUGH TOMORROW
MORNING AT LEAST. CEILINGS AT THE COAST WILL THICKEN AND MAINLY BE
MVFR OVERNIGHT...WITH RAIN BEGINNING LATE TONIGHT. MOUNTAIN
OBSCURATION WILL IMPACT THE COAST RANGE AND WESTERN SISKIYOU COUNTY
LATE TONIGHT INTO EARLY SUNDAY MORNING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR ORZ029>031.
RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ027.
CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
CAZ081-083>085.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 5 PM
PDT SUNDAY FOR PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT SUNDAY
FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 11 AM
PDT SUNDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT SUNDAY FOR
PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT SUNDAY
FOR PZZ370-376.
GALE WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR
PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT SUNDAY FOR PZZ370.
HAZARDOUS SEAS WATCH FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON FOR PZZ370.
SK/TW/MW/RSHazardous weather outlook, Sep 24, 5:41 PM PDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 541 PM PDT SAT SEP 24 2011 CAZ281-284-285-ORZ624-625-250600- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 541 PM PDT SAT SEP 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA AND OR. .DAY ONE...TONIGHT A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT TONIGHT FOR STRONG WINDS WITH A LOW RELATIVE HUMIDITY. SEE THE FIRE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 6:42 PM PDT | Gale Warning | MFR | 16 hr | |
| Sep 25, 2:39 AM PDT | Freeze Watch | MFR | Klamath, Lake | 7 hr |
| Sep 25, 3:24 AM PDT | Small Craft Advisory for Winds | MFR | 43 hr | |
| Sep 25, 9:40 AM PDT | Frost Advisory | MFR | Klamath, Lake | 22 hr |
| Sep 25, 9:40 AM PDT | Freeze Warning | MFR | Klamath, Lake | 22 hr |
| Sep 25, 10:25 AM PDT | Small Craft Advisory for Winds | MFR | 4 hr | |
| Sep 25, 2:53 PM PDT | Gale Warning | MFR | 28 hr | |
| Sep 25, 2:53 PM PDT | Small Craft Advisory for Winds | MFR | 17 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.